Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Blacksburg, VA

June 21, 2015Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2015, 4:12 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2015, 4:12 PM EDT (20:12 UTC)
Expired
Jun 21, 2015, 5:15 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:34 PM EDTHAIL 15 N Montcalm, WVDIME TO QUARTER SIZE HAIL IN THE ROCK AREA.
Jun 21, 4:43 PM EDTTSTM WND DMG4 Ese Mountain Lake, VATREE DOWN ON GIVENS LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 3:23 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS51 KRNK 212012
SVRRNK
VAC071-WVC055-063-089-212115-
/O.NEW.KRNK.SV.W.0059.150621T2012Z-150621T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GILES COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  SOUTHWESTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELGOOD...
  MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRINCETON...
  PEARISBURG...
  NARROWS...
  PEMBROKE...
  AND ATHENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3742 8131 3742 8128 3746 8131 3750 8126
      3751 8121 3757 8120 3760 8114 3759 8109
      3761 8106 3763 8107 3754 8046 3743 8046
      3742 8048 3729 8047 3726 8057 3729 8099
      3730 8098 3729 8103 3731 8133 3734 8136
TIME...MOT...LOC 2012Z 284DEG 21KT 3741 8093 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
2 follow-up statements
774 
WWUS51 KRNK 212038
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT SUN JUN 21 2015

VAC071-WVC055-063-089-212115-
/O.CON.KRNK.SV.W.0059.000000T0000Z-150621T2115Z/
GILES VA-SUMMERS WV-MERCER WV-MONROE WV-
438 PM EDT SUN JUN 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT 
FOR GILES...SOUTH CENTRAL SUMMERS...MERCER AND SOUTHWESTERN MONROE 
COUNTIES...

AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PETERSTOWN... 
MOVING EAST AT 25 MPH. ADDITIONAL THUNDERSTORMS ARE MOVING EAST 
AROUND 30 MPH INTO WESTERN MERCER COUNTY. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRINCETON...
PEARISBURG...
NARROWS...
PEMBROKE...
AND ATHENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3742 8131 3742 8128 3746 8131 3750 8126
      3751 8121 3750 8046 3743 8046 3742 8048
      3729 8047 3726 8057 3729 8099 3730 8098
      3729 8103 3731 8133 3734 8136
TIME...MOT...LOC 2036Z 284DEG 21KT 3738 8076 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
037 
WWUS51 KRNK 212108
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT SUN JUN 21 2015

VAC071-WVC055-063-089-212117-
/O.EXP.KRNK.SV.W.0059.000000T0000Z-150621T2115Z/
GILES VA-SUMMERS WV-MERCER WV-MONROE WV-
508 PM EDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
GILES...SOUTH CENTRAL SUMMERS...MERCER AND SOUTHWESTERN MONROE
COUNTIES WILL EXPIRE AT 515 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.



LAT...LON 3742 8131 3742 8128 3746 8131 3750 8126
      3751 8121 3750 8046 3743 8046 3742 8048
      3729 8047 3726 8057 3729 8099 3730 8098
      3729 8103 3731 8133 3734 8136
TIME...MOT...LOC 2105Z 284DEG 21KT 3738 8076 

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:54 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 21, 3:54 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT SUN JUN 21 2015

.SYNOPSIS...
LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TONIGHT AND MONDAY AND PUSH A COLD FRONT INTO THE REGION ON
TUESDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE END OF
THE WEEK WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 300 PM EDT SUNDAY...

SHOWERS AND STORMS HAVE STARTED FORMING JUST WEST OF THE FORECAST
AREA IN PARTS OF WV/KY OVER THE PAST HOUR. THIS DEVELOPMENT IS
EXPECTED TO CONTINUE EXPANDING AS WE HEAD THROUGH THE REMAINDER OF
THE AFTERNOON...WITH PROPAGATION INTO WESTERN AND NORTHERN PARTS OF
THE AREA...ALONG WITH ADDITIONAL DEVELOPMENT. BY THIS EVENING...THE
ACTIVITY IS STILL EXPECTED TO BE ONGOING...WITH ISOLATED COVERAGE IN
OUR REGION AS FAR EAST AS THE PIEDMONT...WITH THE BULK OF THE
ACTIVITY STILL ACROSS WESTERN AND NORTHERN PARTS OF THE AREA. THE
LATEST DISCUSSION FROM THE STORM PREDICTION CENTER SUGGESTS THIS
WESTERN AND NORTHERN PART OF THE AREA WILL BE MOST PRONE TO STORMS
HAVING THE POTENTIAL FOR STORMS HAVING STRONG TO POTENTIALLY
DAMAGING WIND GUSTS.

BY MIDNIGHT...MOST OF THE SHOWER AND STORM ACTIVITY IS EXPECTED TO
HAVE ENDED...OR AT LEAST SIGNIFICANTLY DISSIPATED. THERE IS SOME
INDICATION THAT A DISTURBANCE IN THE WESTERLY FLOW MAY CAUSE A
RESURGENCE IN THE ACTIVITY IN THE WEST...AND OUR FORECAST WILL
REFLECT THAT POTENTIAL. LATE TONIGHT INTO EARLY MONDAY
MORNING...LOOK FOR SOME FOG DEVELOPMENT...ESPECIALLY IN THE MOUNTAIN
AND RIVER VALLEYS...ESPECIALLY REGIONS THAT RECEIVE PRECIPITATION
FROM THE ACTIVITY THIS EVENING. LOW TEMPERATURES WILL CONTINUE TO BE
ABOUT TEN DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR WITH MID TO
UPPER 60S ACROSS THE MOUNTAINS AND UPPER 60S TO LOWER 70S ACROSS THE
PIEDMONT.

ON MONDAY...LOW LEVEL FLOW WILL SWITCH TO THE SOUTHWEST AS AN UPPER
RIDGE STARTS BUILDING TO OUR WEST. THIS WILL HAVE THE IMPACT OF
STARTING TO YIELD EVEN HIGHER TEMPERATURES THANKS TO THE START OF
WARM AIR ADVECTION. AFTERNOON HEATING WILL PEAK WITH THE CROSSING OF
AN 850 MB WARM FRONT...WHICH IN TURN WILL HELP ACT AS A FOCUSING
MECHANISM FOR MORE ORGANIZED CONVECTION. HIGH TEMPERATURES WILL BE A
DEGREE OR TWO HIGHER THAN THOSE REALIZED TODAY WITH MID TO UPPER 80S
ACROSS THE MOUNTAINS AND LOW TO NEARLY MID 90S ACROSS THE PIEDMONT.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM EDT SUNDAY...

ON TUESDAY COLD FRONT WITH GOOD SURFACE CONVERGENCE ENTERS THE
FORECAST AREA FROM THE NORTHWEST. MODELS SHOWED STRONG Q-V FORCING
ALONG WITH MOISTURE POOLING AHEAD OF THE FRONT. IN ADDITION...VERY
WARM AIR MASS WILL RESULT IN A LARGE AMOUNT OF INSTABILITY BY
TUESDAY AFTERNOON AND EVENING. WILL HAVE ONLY LOW PROBABILITY OF
PRECIPITATION ON MONDAY NIGHT BUT WILL INCREASE PROBABILITY BY LATE
TUESDAY AFTERNOON. CLOUD COVER FROM ANY UPSTREAM THUNDERSTORMS IN
THE MORNING MAY LIMIT HEATING EARLY IN THE DAY AND VERY WARM
TEMPERATURES ARE ADVECTING IN AT MID LEVELS WHICH MAY CAP GROWTH OF
STORMS UNTIL LATE TUESDAY. BUFKIT IS FAVORING HE CAP WHICH WOULD
MEAN LESS STORMS FOR ALL BUT THE FAR NORTHERN FORECAST AREA.

GFS POSITION OF THE FRONT IS FAVORED WHICH PLACES THE BOUNDARY JUST
SOUTH OF THE FORECAST AREA ON WEDNESDAY. THIS WILL BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS ON WEDNESDAY AFTERNOON. WILL HOLD ON TO
CHANCE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN COUNTY WARNING
AREA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EDT SUNDAY...

500 MB ZONAL FLOW UNTIL THURSDAY THEN BROAD TROUGHING DEVELOPS IN
THE EAST WITH THE ECMWF STILL SHOWING AN MORE AMPLIFIED WAVE OVER
THE OHIO VALLEY SATURDAY NIGHT AND SUNDAY. AT THE SURFACE LOW
PRESSURE AND THE ASSOCIATED COLD FRONT WILL TRACK INTO THE OHIO
VALLEY ON SUNDAY. AT THIS POINT THE MOST LIKELY DAYS THAT WILL HAVE
MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS LOOK TO BE
SATURDAY AND SUNDAY. TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL
THROUGH THE PERIOD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 145 PM EDT SUNDAY...

VFR CONDITIONS PREVAILED ACROSS THE PIEDMONT AND MOST OF THE
MOUNTAIN REGION OF THE FORECAST AREA. CUMULUS DEVELOPMENT HAS BEEN
CONFINED TO MAINLY THE MOUNTAIN EMPIRE REGION OF SOUTHWEST
VIRGINIA AND PARTS OF SOUTHEAST WEST VIRGINIA. IN THESE
AREA...MOST OF THE COVERAGE WAS SCATTERED...BUT THERE WERE POCKETS
OF BROKEN COVERAGE WITH CIGS EITHER HIGH END MVFR OR LOW END VFR.

AS THE AFTERNOON PROGRESSES...WE ARE EXPECTING SHOWERS AND STORMS
TO DEVELOP UPSTREAM ACROSS PARTS OF OH/WV...AND THEN PROGRESS
SOUTHEAST INTO THE FORECAST AREA. AREAS ALONG AND NEAR A KBLF-KLWB
LINE WILL HAVE THE GREATEST POTENTIAL TO BE IMPACTED BY ANY
ACTIVITY. BRIEF MVFR CIGS/VSBYS WILL ACCOMPANY THE HEAVIER SHOWERS
AND STORMS.

ANY CONVECTIVE ACTIVITY IS EXPECTED TO WANE BY THE LATE EVENING.
WIND WILL TREND LIGHTER AS A RIDGE AXIS OF SURFACE HIGH PRESSURE
BUILDS INTO THE REGION. ANTICIPATE THE DEVELOPMENT OF MVFR/IFR
CIGS/VSBYS IN PRIMARILY THE RIVER AND MOUNTAIN
VALLEYS...ESPECIALLY IF A PARTICULAR AREA WAS IMPACTED BY
PRECIPITATION THE PAST DAY OR SO...AND IN PARTICULAR ANY AREAS
THAT RECEIVE PRECIPITATION THIS EVENING. ANY SUB-VFR CONDITIONS
SHOULD IMPROVE TO VFR BY MID-MORNING MONDAY.

EXTENDED AVIATION DISCUSSION...

BUILDING HEIGHTS WILL INCREASE THE CAP STRENGTH OVERHEAD ON MONDAY
AND EARLY TUESDAY AND HELP LIMIT ADDITIONAL CONVECTION.
HOWEVER...A LINGERING BOUNDARY OVER THE AREA MAY PROVIDE THE FOCUS
NEEDED FOR SOME ADDITIONAL SHOWERS AND STORMS.

COVERAGE WILL INCREASE AGAIN LATE TUESDAY AFTERNOON AND THE
OVERNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THIS FEATURE
WILL STALL ACROSS THE AREA AND ACT AS A STRONGER FOCUS FOR
ADDITIONAL SHOWERS AND STORMS THROUGH FRIDAY...ESPECIALLY AS
UPSTREAM CONVECTION RIDES SOUTHEAST ALONG THE BOUNDARY.

DURING THIS PERIOD...THERE WILL BE THE POTENTIAL FOR THE TYPICAL
LATE NIGHT/EARLY MORNING DEVELOPMENT OF MOUNTAIN AND RIVER VALLEY
FOG...ESPECIALLY IN AREAS THAT WOULD HAVE RECEIVED PRECIPITATION
THE PREVIOUS DAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
Hazardous weather outlook, Jun 21, 3:56 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SUN JUN 21 2015

VAZ010-011-013-014-018>020-022>024-034-222000-
BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-BEDFORD-
356 PM EDT SUN JUN 21 2015

...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES
DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT
SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD
BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING
THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE
MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NOW ACTIVATED THROUGH 800 PM EDT.

NCZ001>003-018>020-VAZ009-012-015>017-032-033-035-222000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-SMYTH-WYTHE-GRAYSON-
CARROLL-FLOYD-PATRICK-FRANKLIN-AMHERST-
356 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS MAY MOVE INTO THE AREA THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. A
FEW OF THESE THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES
DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT
SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD
BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING
THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE
MAIN THREAT WITH THESE THUNDERSTORMS WILL BE STRONG TO POTENTIALLY
DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-WVZ042>044-507-508-222000-
TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
356 PM EDT SUN JUN 21 2015

...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES
DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT
SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD
BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING
THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE
MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NOW ACTIVATED THROUGH 800 PM EDT.

NCZ004>006-VAZ043>047-058-059-222000-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
356 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES
DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT
SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD
BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE
GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING
THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE
MAIN THREAT WITH THESE THUNDERSTORMS WILL BE STRONG TO POTENTIALLY
DAMAGING WIND GUSTS.

HEAT INDICES MAY APPROACH 100 DEGREES TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 3:51 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SUN JUN 21 2015

VAZ011-WVZ042>044-212045-
GILES-SUMMERS-MERCER-MONROE-
351 PM EDT SUN JUN 21 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GILES...SOUTHWESTERN
SUMMERS...MERCER AND SOUTHWESTERN MONROE COUNTIES THROUGH 445 PM
EDT...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS OVER SPANISHBURG...MOVING
EAST AT 10 MPH. ADDITION AL SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND MOVE EAST INTO THE AREA.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PRINCETON...
PEARISBURG...
NARROWS...
ATHENS...
AND PETERSTOWN.

TORRENTIAL RAINFALL COULD ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
      3747 8128 3750 8126 3751 8121 3754 8120
      3757 8120 3760 8114 3754 8053 3723 8076
      3729 8098 3730 8098 3730 8100 3739 8133
TIME...MOT...LOC 1949Z 269DEG 10KT 3746 8113

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:51 PM EDTSpecial Weather StatementRNKMercer54 min
Jun 21, 4:55 PM EDTSevere Thunderstorm WarningRNKMercer65 min
Jun 20, 8:17 PM EDTSpecial Weather StatementRNKCharlotte58 min
Jun 21, 4:24 PM EDTSpecial Weather StatementRNKCraig66 min
Jun 21, 5:14 PM EDTSevere Thunderstorm WarningRNKCraig, Franklin, Giles, Montgomery, Roanoke, City of Roanoke and 1 more61 min
Jun 21, 5:21 PM EDTSevere Thunderstorm WarningRNKBland, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more54 min
Jun 21, 5:27 PM EDTSpecial Weather StatementRNKSmyth63 min
Jun 21, 5:45 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Wythe60 min
Jun 21, 5:56 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania, Roanoke, City of Roanoke64 min
Jun 21, 6:28 PM EDTSpecial Weather StatementRNKGrayson62 min
Jun 21, 6:39 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania66 min
Jun 21, 6:59 PM EDTSpecial Weather StatementRNKCity of Danville, City of Martinsville61 min
Jun 21, 7:01 PM EDTSpecial Weather StatementRNKPatrick59 min
Jun 21, 7:43 PM EDTSpecial Weather StatementRNKHenry62 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.